Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 10, 2001, 7:40 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 7:40 PM EDT (23:40 UTC)
- Expired
- Aug 10, 2001, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Estill County, KY, Lee County, KY, Montgomery County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2403 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 102339 FFWJKL KYC065-129-173-197-110300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 740 PM EDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A... * FLASH FLOOD WARNING FOR... POWELL COUNTY ESTILL COUNTY MONTGOMERY COUNTY LEE COUNTY * UNTIL 1100 PM EDT * AT 730 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING OVER THE FOOTHILLS. THIS AREA HAS ALREADY RECEIVED AN ESTIMATED 2-4 INCHES OF RAIN DURING THE PAST HOUR. POWELL COUNTY EMERGENCY OFFICIALS CONFIRM THAT THERE IS 2 FEET OF WATER OVER THE MOUNTAIN PARKWAY IN CLAY CITY AND WATER OVER HIGHWAY 11. * LOCATIONS IN THE WARNING INCLUDE MOUNT STERLING...CAMARGO... LEVEE...STANTON...CLAY CITY...IRVINE...HARGETT...DELVINTA... HEIDELBERG AND BEATTYVILLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3757 8411 3752 8358 3802 8376 3815 8407 $$ GREIF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:00 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 10, 2:00 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 200 PM EDT FRI AUG 10 2001 POPS AND POTENTIAL FOR HEAVY RAINFALL CONTINUE TO BE THE MAIN FORECAST CONCERNS. LATEST SURFACE ANALYSIS SHOWS SURFACE BOUNDARY STILL NORTH OF THE OHIO RIVER. MODELS DISAGREE SOMEWHAT ON THE EVOLUTION OF THIS FEATURE THROUGH THIS FORECAST PERIOD. NGM TENDS TO PUSH THE BOUNDARY THROUGH THE AREA WHILE AVN/ETA/MESOETA PROJECT THE FRONT WILL STALL OUT OVER EASTERN KENTUCKY. SINCE MESOETA SEEM TO HAVE A DECENT HANDLE ON THE ONGOING CONVECTION OVER THE TENNESSEE VALLEY... WILL GENERALLY FAVOR ITS SOLUTION AND WILL BY AND LARGE DISREGARD NGM SOLUTION. WILL ALSO LOGICALLY TEND TO FAVOR MAV GUIDANCE OVER FWC. MESOETA TIME-HEIGHT CROSS SECTION CONTINUES TO DEPICT A MOIST PROFILE THROUGH THE ENTIRE FORECAST PERIOD WITH VERY LITTLE IN THE WAY OF LIFT. THE EXCEPTION IS MODERATE MID- TO HIGH-LEVEL LIFT CENTERED AROUND 15Z SATURDAY ASSOCIATED WITH AN AREA OF VORTICITY. FORECAST SOUNDINGS CONTINUE TO PROJECT PRECIPITABLE WATER NEAR 2 INCHES...MODERATE INSTABILITY AND LITTLE OR NO CAP. THEREFORE DISORGANIZED GENERALLY DIURNAL CONVECTION IS EXPECTED. AS A RESULT... AM INCLINED TO NOT EXTEND FLASH FLOOD WATCH PAST ITS CURRENT EXPIRATION TIME. AM CONCERNED HOWEVER THAT LOCALLY HEAVY RAIN IS STILL POSSIBLE BASED ON THE PROJECTED MOISTURE PROFILE. AS MENTIONED EARLIER...WILL TEND TO FAVOR MAV GUIDANCE NUMBERS OVER FWC. EXTENDED...MEDIUM RANGE MODELS GENERALLY AGREE THROUGH THE EARLY EXTENDED BUT THEIR SOLUTIONS DIVERGE SOMEWHAT LATE IN THE PERIOD. UPPER TROUGH DIGS INTO THE EASTERN CONUS AND PERSISTS THROUGH MUCH OF THE EXTENDED PERIOD AS UPPER RIDGE RETROGRADES BACK TO THE SOUTHWEST. THIS TROUGH WILL RESULT IN SLIGHTLY BELOW CLIMATOLOGY TEMPS WITH A SLOW WARMING TREND TO NEAR OR SLIGHTLY ABOVE CLIMATOLOGY BY LATE IN THE PERIOD. WILL CONTINUE THE MENTION OF PRECIP ON MONDAY BUT KEEP THE REST OF THE PERIOD DRY. WORK ZONES OUT SHORTLY. COMMENTS WELCOME. .JKL...FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH THIS EVENING. LCM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:20 PM EDT | Flash Flood Warning | JKL | Bath | 100 min |
| Aug 10, 7:55 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.